Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 19, 2019, 5:17 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 5:17 PM CDT (22:17 UTC)
- Expired
- May 19, 2019, 7:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 53 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.7
The text
As transmitted.
467
WGUS54 KLCH 192217
FFWLCH
LAC003-011-115-200015-
/O.NEW.KLCH.FF.W.0043.190519T2217Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
517 PM CDT Sun May 19 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Central Allen Parish in southwestern Louisiana...
* Until 715 PM CDT.
* At 516 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between one and three inches of
rain have fallen. Flash flooding is occurring or expected to begin
shortly.
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3061 9287 3061 9337 3086 9356 3087 9356
3088 9357 3089 9357 3090 9355 3091 9356
3092 9355 3093 9307
$$
241 follow-up statement
635
WGUS74 KLCH 192255
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
555 PM CDT Sun May 19 2019
LAC003-115-192301-
/O.CAN.KLCH.FF.W.0043.000000T0000Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon LA-Allen LA-
555 PM CDT Sun May 19 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN VERNON AND CENTRAL ALLEN
PARISHES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3088 9313 3061 9301 3061 9337 3086 9356
3087 9356 3088 9352 3087 9351 3086 9348
3088 9342
$$
LAC011-200015-
/O.CON.KLCH.FF.W.0043.000000T0000Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-
555 PM CDT Sun May 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN BEAUREGARD PARISH...
At 551 PM CDT, Doppler radar indicated heavy rain has diminished
across the warned area. One to three inches of rain have fallen, and
runoff from this rainfall will maintain the potential for flash
flooding.
Any additional storms could bring more rainfall to the warned area,
with one to two inches of rain possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3088 9313 3061 9301 3061 9337 3086 9356
3087 9356 3088 9352 3087 9351 3086 9348
3088 9342
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 19, 4:32 PM CDT, 45 minutes earlier.
Area forecast discussion, May 19, 4:32 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 432 PM CDT Sun May 19 2019 .DISCUSSION... A few showers and thunderstorms will continue over the forecast area mainly along the Sabine River Valley as daytime heating has helped regain instability combined with the left over cool pool from the convection this morning has ignited some strong convection with hail, gusty winds, and locally heavy rainfall the main concern. This activity will diminish this evening with the loss of daytime heating. Southerly flow will continue over the next few days keeping mainly a warm and moist air mass in place with the possibility of a few showers and storms during the afternoon. Southerly winds will increase and become quite breezy on Tuesday as a strong low pressure system develops in the Plains with the possibility of a wind advisory being issued as sustained winds over 20 mph could occur. These winds will also help keep tides well above predicted levels and some water piling along the coast. Early tide guidance shows tide levels during high tide on Tuesday ranging from 2.2 to 2.4 feet mean higher high water which would be in coastal advisory criteria and nearing coastal flood warning criteria. Main energy from this system will stay to northwest of the forecast area so just a few showers or thunderstorms are expected for western portions on Tuesday into Tuesday night. After Tuesday, upper level ridging builds over the forecast area and this should limit any shower activity with rain chances less than 20 percent each day for the remainder of the forecast period. Rua && .MARINE... Southerly flow will continue through the period as high pressure ridges across the northern Gulf of Mexico. These onshore winds will increase late Monday through late Tuesday as a strong low pressure system develops over the Plains. Wind speeds will be near or above 20 knots with small craft exercise caution or small craft advisories needed during that time frame. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 71 89 73 90 / 10 20 0 10 LCH 75 87 76 86 / 10 10 0 10 LFT 73 88 75 89 / 10 20 0 10 BPT 76 87 76 87 / 10 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...07
Hazardous weather outlook, May 19, 3:39 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 339 PM CDT Sun May 19 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 202045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 339 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms will be possible mainly over the Sabine River valley of Southeast Texas into west central and southwest Louisiana until sunset. Some of these storms will produce hail, gusty winds, frequent cloud to ground lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms will be possible on Monday and Tuesday afternoons with occasional cloud to ground lightning the main hazard. Also, southerly winds will be quite breezy on Tuesday with the possibility of a wind advisory along with a coastal flood advisory as high tides may cause some minor flooding during high tide time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-202045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A few thunderstorms will be possible until sunset with occasional cloud to water lightning the main hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday Southerly winds will increase by late Monday and persist through late Tuesday with the possibility of a small craft advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 19, 3:11 PM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Lake Charles LA 311 PM CDT Sun May 19 2019 LAZ041-042-192100- Calcasieu LA-Jefferson Davis LA- 311 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 400 PM CDT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Moss Bluff, moving east at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Lake Charles, Westlake, Iowa, Moss Bluff, Lebleu Settlement and Gillis. LAT...LON 3026 9331 3038 9325 3035 9297 3012 9306 TIME...MOT...LOC 2011Z 292DEG 12KT 3030 9322 25
Special weather statement, May 19, 3:51 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
351 PM CDT Sun May 19 2019
LAZ030-192130-
Beauregard LA-
351 PM CDT Sun May 19 2019
...SPECIAL WEATHER STATEMENT...
At 350 PM CDT, Doppler radar was tracking a pair of strong
thunderstorms over northern Beauregard Parish...one near Junction,
or 8 miles northeast of Merryville, and the other 5 miles southeast
of De Ridder. Both cells are drifting east to southeast.
Half inch hail will be possible with this storm.
Locations impacted include...
De Ridder, Deridder, Longville, Junction, Tulla and Bundick Lake.
LAT...LON 3088 9334 3079 9298 3076 9298 3058 9324
3082 9356 3087 9350 3086 9348 3088 9342
TIME...MOT...LOC 2050Z 311DEG 12KT 3085 9345
25Local storm report, May 19, 4:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 S DE RIDDER 30.83N 93.29W
05/19/2019 E1.00 INCH BEAUREGARD LA PUBLIC
ONE INCH SIZE HAIL REPORTED ON GRAYBOW ROAD.
&&
JRUALocal storm report, May 19, 4:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 N DE RIDDER 30.87N 93.29W
05/19/2019 E1.25 INCH BEAUREGARD LA PUBLIC
HAIL REPORTED IN NORTH DE RIDDER NEAR THE BOARDER OF
BEAUREGARD AND VERNON.
&&
CASTIGGERLocal storm report, May 19, 4:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD DE RIDDER 30.85N 93.29W
05/19/2019 BEAUREGARD LA BROADCAST MEDIA
NUMEROUS STREETS ARE IMPASSABLE DUE TO HIGH WATER
&&
CASTIGGERSpecial weather statement, May 19, 4:49 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Lake Charles LA 449 PM CDT Sun May 19 2019 LAZ030-192230- Beauregard LA- 449 PM CDT Sun May 19 2019 ...SPECIAL WEATHER STATEMENT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near Singer, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Deridder, Longville, Tulla and Bundick Lake. LAT...LON 3072 9347 3084 9341 3081 9307 3053 9321 TIME...MOT...LOC 2149Z 291DEG 8KT 3073 9337 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 2:36 AM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 19, 2:59 AM CDT | Special Weather Statement | LCH | Beauregard | 31 min |
| May 19, 3:00 AM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| May 19, 3:06 AM CDT | Tornado Warning | LCH | Beauregard | 24 min |
| May 19, 3:29 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 18 min |
| May 19, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 45 min |
| May 19, 3:58 AM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| May 19, 4:07 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 25 min |
| May 19, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Jefferson Davis | 67 min |
| May 19, 4:47 AM CDT | Tornado Warning | LCH | Rapides | 28 min |
| May 19, 4:49 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 13 min |
| May 19, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 19, 5:12 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 18 min |
| May 19, 5:26 AM CDT | Tornado Warning | LCH | Evangeline | 35 min |
| May 19, 5:29 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 46 min |
| May 19, 5:36 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 54 min |
| May 19, 5:43 AM CDT | Tornado Warning | LCH | Evangeline | 32 min |
| May 19, 5:56 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 34 min |
| May 19, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette | 47 min |
| May 19, 6:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| May 19, 6:21 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 54 min |
| May 19, 6:32 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 58 min |
| May 19, 6:54 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | LCH | Vermilion | 60 min |
| May 19, 7:08 AM CDT | Areal Flood Warning | LCH | Beauregard | 112 min |
| May 19, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 55 min |
| May 19, 7:21 AM CDT | Special Marine Warning | LCH | 114 min | |
| May 19, 7:39 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| May 19, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 61 min |
| May 19, 9:12 AM CDT | Special Weather Statement | LCH | St. Mary | 33 min |
| May 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 6 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 67 hr |
| May 19, 10:14 AM CDT | Special Marine Warning | LCH | 16 min | |
| May 19, 10:47 AM CDT | Special Marine Warning | LCH | 88 min | |
| May 19, 2:17 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| May 19, 3:11 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 19, 3:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
| May 19, 3:26 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 35 min |
| May 19, 3:51 PM CDT | Special Weather Statement | LCH | Beauregard | 39 min |
| May 19, 4:49 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| May 19, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.